MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD CHROMIC GUT; SUTURE, ABSORBABLE, NATURAL

DAVIS & GECK CARIBE LTD CHROMIC GUT; SUTURE, ABSORBABLE, NATURAL
Model Number UG-203
Medical Device Problem Codes Material Frayed (1262); Knotted (1340); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively in ent procedures they mentioned septoplasties, the surgeon finds that the needle keeps breaking off from the thread, the suture is fraying, and it is coming out of the pack with knots in it.Five unopened sutures will be returned for analysis but the rep is unsure if they are all from the same lot number that has the issue.The account has not provided any more information other than that it has happened in numerous cases and do not have one specific patient event.No patient details are listed.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of five devices.The visual inspection and functional evaluation of the samples had ac ceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturers¿ quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHROMIC GUT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7073907
Report Number9612501-2017-06678
Device Sequence Number13730444
Product Code GAL
UDI-Device Identifier20884521056142
UDI-Public20884521056142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K885018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberUG-203
Device Catalogue NumberUG-203
Device Lot NumberD7D0536ZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1